Alert archive / Iowa / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 133, NWS Quad Cities, IA

August 23, 2007Clinton County, Scott County, Iowa

NWS Quad Cities, IA issued this severe thunderstorm warning at Aug 23, 2007, 1:12 AM CDT for Clinton County, Scott County, Iowa. It was in force for 48 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 23, 2007, 1:12 AM CDT (06:12 UTC)
Expired
Aug 23, 2007, 2:00 AM CDT
In force
48 min
Issued by
NWS Quad Cities, IA
Area
Counties, with a storm outline in the text

Counties Clinton County, IA, Scott County, IA

The radar

The Quad Cities radar (KDVN), 16 km from the middle of the area, began a volume at 06:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 23, 1:25 AM CDTTSTM WND DMG2 S Mccausland, IA2-3 INCH TREE LIMBS BLOWN DOWN, TIME ESTIMATED. 2.25 INCHES OF RAIN OVERNIGHT.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 13 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 6.2 hours before the alert went out and 21 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2007-08-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2192 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2007-08-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 33 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2192 J/kg
Mixed-layer CIN
-9 J/kg
Mixed-layer LCL
1237 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
33 m²/s²
0-3 km storm-relative helicity
32 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KDVN 230612
SVRDVN
IAC045-163-230700-
/O.NEW.KDVN.SV.W.0133.070823T0612Z-070823T0700Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
112 AM CDT THU AUG 23 2007

THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CLINTON COUNTY IN EAST CENTRAL IOWA...
  SCOTT COUNTY IN EAST CENTRAL IOWA...

* UNTIL 200 AM CDT.

* AT 109 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED APPROXIMATELY NEAR WALCOTT...OR
  ABOUT 12 MILES NORTHWEST OF DAVENPORT...AND MOVING NORTHEAST AT 30
  MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  DONAHUE AROUND 120 AM CDT...
  LONG GROVE AND 6 MILES NORTHWEST OF ELDRIDGE AROUND 125 AM CDT...
  8 MILES SOUTHEAST OF GRAND MOUND AROUND 130 AM CDT...
  DEWITT AROUND 135 AM CDT...
  MCCAUSLAND AROUND 140 AM CDT...

THIS INCLUDES INTERSTATE 80 IN IOWA BETWEEN MILE MARKERS 280 AND 291.

THIS IS A DANGEROUS STORM. MOVE IMMEDIATELY INDOORS AND STAY AWAY
FROM WINDOWS.

LAT...LON 4170 9093 4154 9082 4168 9038 4191 9056

$$

NICHOLS
2 follow-up statements
000 
WWUS53 KDVN 230638
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
136 AM CDT THU AUG 23 2007

IAC045-163-230700-
/O.CON.KDVN.SV.W.0133.000000T0000Z-070823T0700Z/
CLINTON IA-SCOTT IA-
136 AM CDT THU AUG 23 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 AM CDT
FOR SCOTT AND CLINTON COUNTIES...

AT 135 AM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED
APPROXIMATELY NEAR PARK VIEW...OR ABOUT 9 MILES NORTHWEST OF
BETTENDORF...MOVING NORTHEAST AT 30 MPH.

AT 1:35 AM...CDT...WIND GUSTS NEAR 40 MPH ARE BEING REPORTED AT THE 
QUAD CITIES WEATHER FORECAST OFFICE.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  9 MILES SOUTHEAST OF DEWITT AROUND 145 AM CDT...
  MCCAUSLAND AROUND 150 AM CDT...

LAT...LON 4170 9093 4154 9082 4168 9038 4191 9056

$$
000 
WWUS53 KDVN 230656
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
157 AM CDT THU AUG 23 2007

IAC045-163-230707-
/O.EXP.KDVN.SV.W.0133.000000T0000Z-070823T0700Z/
CLINTON IA-SCOTT IA-
157 AM CDT THU AUG 23 2007

...THE SEVERE THUNDERSTORM WARNING FOR SCOTT AND CLINTON COUNTIES
EXPIRES AT 200 AM CDT...

THE THUNDERSTORM THAT WAS CAPABLE OF PRODUCING SEVERE WEATHER HAS
MOVED OUT OF THE WARNED AREA. THEREFORE THE SEVERE THUNDERSTORM
WARNING HAS BEEN ALLOWED TO EXPIRE.

LAT...LON 4170 9093 4154 9082 4168 9038 4191 9056

$$

NICHOLS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 22, 2:42 PM CDT, 10 hours 30 minutes earlier.

Area forecast discussion, Aug 22, 2:42 PM CDT, 10 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
242 PM CDT WED AUG 22 2007

.SYNOPSIS...
CONVECTIVE COMPLEX THAT HAS PERSISTED THROUGH THE DAY IN NWRN IA IS
SLOWLY APPROACHING THE CWA...WITH CU FIELD DEVELOPING IN NRN MO/SRN
IA AND JUST AHEAD OF ACTIVITY.  SUBJECTIVE 12Z UPPER AIR ANALYSIS
INDICATES STRONG BERMUDA HIGH OVER THE SERN US AND UPPER LOW IN NRN
MB...WITH SHORTWAVE IN WRN MN AND DEEPER WAVE IN MT/ID/OR/NV.
WIDESPREAD 500MB HEIGHT FALLS AHEAD OF THE WRN TROUGH INDICATE
DEEPENING AS WELL AS PROGRESSION ACROSS THE WRN STATES.  STRONG
MID-LEVEL JET STREAK WAS LOCATED IN THE DAKOTAS/CTRL MN AT 500MB AND
IN NRN IA AT 700MB.  EDGE OF 700MB CAP AT 12Z WAS WELL INTO
WI/IL...BUT 18Z DVN SOUNDING DID INDICATE 700MB TEMPS HAD COOLED
FROM 13C TO 11C.  850MB JET AT 12Z EXTENDED FROM SWRN TX UP THROUGH
NWRN MO...AND PROFILER OBS AT 18Z INDICATE ONLY SOME
WEAKENING...WITH READINGS STILL 30-35KT IN OK/KS.  ERLY WINDS AT
850MB IN NEB AND 5 KT WINDS IN CTRL IA INDICATE A STRONG CONVERGENCE
ZONE WELL ALIGNED WITH REGION OF ONGOING CONVECTION.  SURFACE LOW AT
18Z WAS CENTERED IN SWRN CO...WITH PERSISTENT NEARLY STATIONARY
FRONT EXTENDING THROUGH NRN KS/SERN NEB/CTRL IA/CTRL WI

&&

.SHORT TERM...REST OF TODAY AND TONIGHT...
MAIN FORECAST ISSUE FOR THE NEXT 18 HRS IS IN WHERE HEAVY RAIN
POTENTIAL IS HIGHEST...AS WELL AS POTENTIAL FOR SEVERE
THUNDERSTORMS.  RUC MESOANALYSIS INDICATES MLCIN HAS ERODED ACROSS
IA AHEAD OF THE CONVECTION...WITH HIGHEST MLCAPES IN A BAND FROM
NEAR FFL/CID SWWD TO SERN NEB.  MUCH OF THE AREA IS DEVOID OF
DEEP-LAYER SHEAR THOUGH...WITH JUST WEAK 20-30KT SHEAR CLOSE TO THE
LEADING EDGE OF THE CONVECTIVE SYSTEM AND STRONGEST SHEAR BEHIND.
TSRA POPPING UP IN NRN MO/SRN IA WILL HAVE PLENTY OF CAPE TO FEED
THEM...BUT VERY LITTLE SHEAR TO AID ORGANIZATION.  AS A
RESULT...EXPECT LITTLE IN THE WAY OF SEVERE WITH THESE STORMS AS
THEY SHOULD REMAIN PULSY IN THE WEAKLY SHEARED ENVIRONMENT.  HIGHER
THREAT WILL BE ASSOCIATED WITH CONVECTIVE COMPLEX MOVING INTO THE
NWRN CWA THIS EVENING...AS IT IS MORE TIED TO THE BETTER SHEARED
ENVIRONMENT AND WILL BE MOVING INTO THE INSTABILITY AXIS.  EXPECT
ACTIVITY TO BE MOST PERSISTENT AND HAVE HIGHER IMPACT OVER MAINLY
THE NRN HALF OF THE CWA THROUGH OVERNIGHT...CLOSER TO THE
FORCING...WHILE ACTIVITY IN NRN MO/SRN IA SHOULD DIMINISH QUICKLY
AFTER IT LOSES DAYTIME INSTABILITY.  POTENTIAL FOR HEAVY RAIN
TONIGHT IS FAIRLY HIGH IN THE NRN HALF OF THE CWA AS THE COMPLEX HAS
A HISTORY OF EFFICIENT RAINFALL RATES...AND HAVE LEFT PREVIOUS FLASH
FLOOD WATCH INTACT THROUGH TOMORROW.  CONVECTION SHOULD HAVE NO
TROUBLE PERSISTING THROUGH THE OVERNIGHT WITH AXIS OF THE LOW-LEVEL
JET SHIFTING EWD AND NOSE OF THE JET POINTING INTO IA OVERNIGHT.

MAYES

&&

.LONG TERM...TOMORROW THROUGH NEXT WEDNESDAY...
THURSDAY INTO FRIDAY NIGHT...STILL LOOKS LIKE SEVERAL MCS/S TO
AFFECT THE DVN CWA WITH THREAT OF TORRENTIAL RAINS/POSSIBLE SEVERE
WEATHER. UPPER TROUGH THAT HAS BEEN OVER THE NORTHERN PLAINS WILL BE
SWINGING INTO THE UPPER MIDWEST...WITH IT/S ASSOCIATED HEIGHT FALLS
AND LARGE SCALE ASCENT. HELPING ALONG WILL BE RIGHT REAR QUAD OF H3
JET SWINGING INTO THE NRN GREAT LAKES. THIS SHOULD PROVIDE EXTRA
LIFT. GFS/NAM DEVELOP LOW PRESSURE ALONG THE BOUNDARY ON THURSDAY IN
NORTHERN IOWA AND TRACK IT INTO WISCONSIN. MOST SIGNIFICANT RAIN
WITH THIS WILL BE IN OUR NRN CWA AND NWD. SOMEWHAT HIGHER POTENTIAL
FOR SEVERE AS STRONG WIND FIELD OF 40-50 KTS IN THE LOW-MID LEVELS
SETS UP AHEAD OF COLD FRONT DROPPING INTO THE CWA LATE IN THE DAY.
SEVERE THREAT HIGHLY DEPENDENT ON AMOUNT OF CLOUDS AND SUBSEQUENT
INSTABILITY. MOSTLY UNI-DIRECTIONAL WINDS THUS MAIN THREAT APPEARS
TO BE DAMAGING WIND. FRONT TO STALL AGAIN FRIDAY AS NEXT LOW FORMS
ALONG BOUNDARY. GFS TAKES LOW ACROSS EASTERN IOWA IMPLYING HEAVIEST
RAINS NRN CWA AGAIN...BUT NAM TAKES LOW ACROSS NORTHERN MISSOURI
PUTTING ALL OF THE DVN CWA IN THE HEAVIEST QPF. REMAINS TO BE SEEN
EXACTLY WHERE BOUNDARY STALLS WHICH WILL DETERMINE AXIS OF HEAVY
RAIN.

THIS WEEKEND...UPPER TROF SWINGS EAST OF REGION BY EARLY SATURDAY SO
A DRY WEEKEND IN STORE. SOMEWHAT COOLER AND LESS HUMID BUT DEPENDING
ON HOW MUCH RAIN FALLS...RIVERS WILL PROBABLY BE STILL RISING.

NEXT WEEK...ECMWF/GFS DEEPEN TROF ACROSS NORTHERN U.S. WHICH BRINGS
MUCH COOLER AIR BY MIDWEEK INTO THE UPPER MIDWEST/GREAT LAKES
REGION. THIS WILL SEND A STRONG COLD FRONT INTO THE DVN CWA ON
TUESDAY NIGHT/WEDNESDAY BRINGING AT LEAST A CHANCE OF TSTMS. THIS
FRONT IS THEN EXPECTED TO STALL TO OUR SOUTH BUT HOW FAR TO THE
SOUTH REMAINS IN QUESTION AT THIS TIME. ON TUESDAY AHEAD OF FRONT
SHOULD BE VERY WARM AROUND 90.

..HAASE..

&&

.AVIATION...
MAINLY VFR CONDITIONS WILL DOMINATE THROUGH TOMORROW AFTERNOON WITH
MVFR CONDITIONS AT KDBQ/KCID LIKELY AHEAD OF THE CONVECTIVE
LINE...AS WELL AS POTENTIAL FOR INTERMITTENT MVFR TO IFR CIGS/VIS
SHOULD THUNDERSTORMS PASS OVER ANY TAF SITES.  MOST LIKELY SITES TO
SEE TSRA THIS EVENING/OVERNIGHT ARE KCID/KDBQ...WHERE CONVECTION MAY
PERSIST FOR SEVERAL HOURS...WITH A LOWER POTENTIAL AT KMLI/KBRL.
WINDS WILL REMAIN GUSTY FROM THE SOUTHWEST AT KBRL THROUGH THE
AFTERNOON BEFORE SLACKENING OVERNIGHT...AND WILL INCREASE FROM THE
SOUTH-SOUTHWEST TOMORROW AFTER AROUND 15Z AT ALL SITES.

MAYES

&&

.HYDROLOGY...
RIVER FORECAST REMAINS EXCEEDINGLY COMPLEX AND THEREFORE REPRESENTS
A MID RANGE TO CONSERVATIVE APPROACH TO FORECAST RAINFALL AMOUNTS
AND RESULTANT RISES ON AREA RIVERS. WITH COORDINATION WITH THE RFC
AND HPC...MODERATE RAINFALL AMOUNTS IN THE RANGE OF 0.25 TO 0.5 PER
12 HOURS ARE GENERALLY INCLUDED FOR OUR BASINS. THIS...ALONG WITH
CHANNELING WATER ALREADY IN RIVERS DOWNSTREAM PRODUCES WIDESPREAD
HIGH WATER TO MINOR FLOODING ON MANY AREA RIVERS IN THE 3 TO 6 DAY
TIME FRAME.  OTHER RIVERS CONTINUE FLOOD WARNINGS SUCH AS THE ROCK
AND PECATONICA RIVERS...WHICH HAVE A MINOR FLOOD CREST ADVANCING
DOWNSTREAM ALREADY.  THEREFORE...WE WILL CONTINUE TO WATCH RIVER
FORECAST POINTS AND ISSUE FLOOD ADVISORIES OR WARNINGS AS THEY ENTER
HIGHER CONFIDENCE PERIOD OF 24 HOURS OUT OR SO.  THE POTENTIAL FOR
MUCH HIGHER AMOUNTS EXISTS TONIGHT...TOMORROW NIGHT...AND AGAIN
FRIDAY...BUT THIS SHOULD BE ON A MORE LOCALIZED SCALE AND IS VERY
DIFFICULT TO PIN DOWN THE EXACT LOCATIONS.  SHOULD THIS HIGHER QPF
VERIFY...OF COURSE RIVER FORECASTS WILL QUICKLY BE ADJUSTED DUE TO
THE POTENTIAL FOR SIGNIFICANT RUN OFF...ESPECIALLY IN OUR NORTHERN
SECTIONS.   THE MISSISSIPPI RIVER CONTAINS A HIGHER CONFIDENCE
FORECAST OF MINOR FLOODING GENERALLY DOWNSTREAM OF THE QUAD CITIES.
PLEASE REFERENCE INDIVIDUAL POINT FORECASTS ON THE AHPS/RIVER INFO
SECTION ON THE WWW.CRH.NOAA.GOV/DVN WEB PAGE.

..ERVIN..

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...FLASH FLOOD WATCH THROUGH THURSDAY AFTERNOON FOR BENTON-
     BUCHANAN-CEDAR-CLINTON-DELAWARE-DUBUQUE-IOWA-JACKSON-JOHNSON-
     JONES-LINN.

IL...FLASH FLOOD WATCH THROUGH THURSDAY AFTERNOON FOR CARROLL-
     JO DAVIESS-STEPHENSON.

MO...NONE.

&&

MAYES/HAASE/ERVIN
Hazardous weather outlook, Aug 22, 12:29 PM CDT, 12 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1229 PM CDT WED AUG 22 2007

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-231730-
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-
HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL-
WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-
WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
1229 PM CDT WED AUG 22 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS...MAINLY THIS
EVENING AND OVERNIGHT...AS WELL AS A POTENTIAL FOR HEAVY RAIN AND
FLASH FLOODING. THE PERSISTENT FRONT ACROSS THE MISSISSIPPI RIVER
VALLEY AREA WILL PROVIDE A FOCUS FOR ANOTHER ROUND OF
THUNDERSTORMS THIS AFTERNOON THROUGH OVERNIGHT...WITH PERIODS OF
THUNDERSTORMS POSSIBLE ACROSS THE AREA. THE PRIMARY RISKS FROM
THESE STORMS WILL BE HEAVY RAIN AND DAMAGING WINDS...WITH SOME
POTENTIAL FOR HAIL AS WELL. STORMS ARE MOST LIKELY NORTH OF A
LINE FROM FAIRFIELD TO GALESBURG. THE HIGHEST RISK FOR FLASH
FLOODING IS ALONG AND NORTH OF HIGHWAY 30...WHERE PERSISTENT RAIN
IS MOST LIKELY AND WHERE GROUND CONDITIONS ARE WETTEST.

SOUTH OF THE LINE FROM FAIRFIELD TO GALESBURG...HOT AND HUMID
CONDITIONS ARE EXPECTED TODAY...WITH HEAT INDICES APPROACHING 100
DEGREES.

RISES TO FLOOD STAGE ARE OCCURRING ON ILLINOIS TRIBUTARY
RIVERS...PARTICULARLY ON THE ROCK RIVER.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON THURSDAY EVENING
TO FRIDAY MORNING...AND AGAIN ON FRIDAY AFTERNOON AND EVENING. THE
FRONTAL BOUNDARY WILL PERSIST ACROSS THE AREA...ALLOWING
INTERMITTENT PERIODS OF SHOWERS AND THUNDERSTORMS THROUGH FRIDAY.
THE RISK OF HEAVY RAIN WILL PERSIST THROUGH FRIDAY...WITH THE
POTENTIAL FOR FLASH FLOODING DEPENDING ON WHERE THOSE
THUNDERSTORMS ARE HEAVIEST. THE PRIMARY RISKS FROM THUNDERSTORMS
THROUGH FRIDAY WILL BE FROM HEAVY RAINFALL AND DAMAGING
WINDS...WITH A SECONDARY THREAT FOR LARGE HAIL.

HOT AND HUMID CONDITIIONS WILL CONTINUE TOMORROW...MAINLY ALONG
AND SOUTH OF HIGHWAY 34. HEAT INDICES WILL AGAIN APPROACH 100
DEGREES.

SEVERAL IOWA AND ILLINOIS TRIBUTARIES...AS WELL AS THE MAINSTEM
MISSISSIPPI RIVER...WILL APPROACH OR MAINTAIN RIVER LEVELS ABOVE
FLOOD STAGE BY THE END OF THE WEEK. THE AMOUNT OF RISE WILL DEPEND
VERY STRONGLY ON HOW MUCH RAIN FALLS OVER THE NEXT COUPLE OF
DAYS...AND WHERE IT FALLS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE PERIODICALLY THROUGH FRIDAY. IN
ADDITION...REPORTS OF RAINFALL OVER 1 INCH OR FLOODING WOULD BE
APPRECIATED.

MAYES

In the hours before

Local storm report, Aug 22, 7:57 PM CDT, 5 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
757 PM CDT WED AUG 22 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0745 PM     HEAVY RAIN       FREEPORT                42.29N 89.63W
08/22/2007  E1.00 INCH       STEPHENSON         IL   TRAINED SPOTTER

            1 INCH RAIN FALL IN THE PAST HOUR. SOME LOW LYING STREET
            INTERECTIONS COVERED IN WATER.

&&

MIKEZ
Special weather statement, Aug 22, 7:59 PM CDT, 5 hours 13 minutes before
ILZ009-016-017-230200-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
759 PM CDT WED AUG 22 2007

...STRONG THUNDERSTORMS MOVING INTO ILLINOIS...

THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A SPECIAL
WEATHER STATEMENT EFFECTIVE UNTIL 900 PM CDT FOR THE FOLLOWING
COUNTIES...

IN ILLINOIS
     WHITESIDE...HENRY AND BUREAU

AT 756 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM ALONG A LINE EXTENDING FROM 3 MILES SOUTH OF EMERSON TO
ALPHA...OR ALONG A LINE EXTENDING FROM 4 MILES WEST OF ROCK FALLS TO
11 MILES SOUTHWEST OF CAMBRIDGE...MOVING EAST AT 25 MPH.

THESE THUNDERSTORMS ARE CAPABLE OF PRODUCING WINDS UP TO 40 MPH...AS
WELL AS HEAVY RAIN AND FREQUENT LIGHTNING.

HEAVY RAINS MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY
MAY BE WASHED OUT. WATER LEVELS OF SMALL STREAMS AND RIVERS MAY ALSO
RISE...THEREFORE SEEK HIGHER GROUND IF THREATENED BY FLOOD WATERS.

INTENSE LIGHTNING IS REPORTED WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID
USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY
ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.

MAYES
Local storm report, Aug 22, 8:13 PM CDT, 4 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
813 PM CDT WED AUG 22 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0745 PM     HEAVY RAIN       FREEPORT                42.29N 89.63W
08/22/2007  M1.30 INCH       STEPHENSON         IL   TRAINED SPOTTER

            1.30 INCH RAIN FALL IN THE PAST HOUR. SOME LOW LYING
            STREET INTERSECTIONS COVERED IN WATER.

&&

MIKEZ
Local storm report, Aug 22, 8:13 PM CDT, 4 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
813 PM CDT WED AUG 22 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0745 PM     HEAVY RAIN       FREEPORT                42.29N 89.63W
08/22/2007  M1.30 INCH       STEPHENSON         IL   TRAINED SPOTTER

            1.30 INCH RAIN FALL IN THE PAST HOUR. SOME LOW LYING
            STREET INTERECTIONS COVERED IN WATER.

&&

MIKEZ
Special weather statement, Aug 23, 1:00 AM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
100 AM CDT THU AUG 23 2007

IAZ066>068-ILZ009-015-230800-
CLINTON IA-MUSCATINE IA-ROCK ISLAND IL-SCOTT IA-WHITESIDE IL-
100 AM CDT THU AUG 23 2007

...HEAVY RAIN FROM THUNDERSTORMS TO MOVE ACROSS REGION THROUGH 3 AM...

AN AREA OF THUNDERSTORMS AND SHOWERS WILL MOVE ACROSS BETWEEN 1 AND 3
AM.  NEAR TORRENTIAL RAINFALL RATES OF 1 TO 2 INCHES AN HOUR WILL BE
POSSIBLE.  MOST LOCATIONS WILL RECEIVE AN ADDITIONAL HALF AND ONE AND
ONE HALF INCHES OF RAIN RESULTING IN PONDING OF WATER AND MINOR WATER
ISSUES IN LOW LYING AREAS AND URBAN LOCATIONS BY 3 AM.  GUSTY WINDS OF
20 TO 30 MPH ARE ALSO POSSIBLE IN THE STRONGEST STORMS.

HEAVY RAINS MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES.
AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY MAY BE WASHED
OUT. WATER LEVELS OF SMALL STREAMS AND RIVERS MAY ALSO RISE...THEREFORE
SEEK HIGHER GROUND IF THREATENED BY FLOOD WATERS.

NICHOLS

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 22, 10:25 PM CDTRiver Flood WarningDVNBuchanan, Linn23 hr
Aug 23, 3:46 AM CDTFlash Flood WatchDVNKeokuk, Louisa, Muscatine, Scott, Washington42 hr
Aug 23, 6:18 AM CDTRiver Flood AdvisoryDVNJones, Linn4 hr
Aug 23, 6:18 AM CDTRiver Flood AdvisoryDVNClinton, Scott4 hr
Aug 23, 6:18 AM CDTRiver Flood AdvisoryDVNLouisa5 hr
Aug 23, 6:18 AM CDTRiver Flood AdvisoryDVNDubuque, Jackson3 days
Aug 23, 6:18 AM CDTRiver Flood AdvisoryDVNBenton, Linn16 hr
Aug 23, 6:18 AM CDTRiver Flood AdvisoryDVNCedar, Johnson, Linn5 hr
Aug 23, 6:18 AM CDTRiver Flood AdvisoryDVNCedar, Louisa, Muscatine5 hr
Aug 23, 10:07 AM CDTRiver Flood WarningDVNJones, Linn26 hr
Aug 23, 10:07 AM CDTRiver Flood WarningDVNClinton, Scott12 days
Aug 23, 10:49 AM CDTRiver Flood WarningDVNCedar, Johnson, Linn11 hr
Aug 23, 10:49 AM CDTRiver Flood WarningDVNCedar, Louisa, Muscatine9 days
Aug 23, 11:17 AM CDTRiver Flood WarningDVNLouisa8 days
Aug 23, 11:17 AM CDTRiver Flood WarningDVNLouisa9 days
Aug 23, 1:17 PM CDTRiver Flood WarningDVNMuscatine, Scott46 hr
Aug 23, 1:17 PM CDTRiver Flood WarningDVNLouisa, Muscatine46 hr
Aug 23, 1:17 PM CDTRiver Flood WarningDVNLouisa, Muscatine46 hr
Aug 23, 1:17 PM CDTRiver Flood WarningDVNDes Moines, Louisa7 days
Aug 23, 1:17 PM CDTRiver Flood WarningDVNDes Moines, Louisa7 days
Aug 23, 1:17 PM CDTRiver Flood WarningDVNDes Moines8 days
Aug 23, 1:17 PM CDTRiver Flood WarningDVNDes Moines, Lee8 days
Aug 23, 1:17 PM CDTRiver Flood WarningDVNLee70 hr
Aug 23, 1:34 PM CDTFlash Flood WarningDVNCedar, Muscatine, Scott6 hr
Aug 23, 5:00 PM CDTSevere Thunderstorm WarningDVNMuscatine60 min
Aug 23, 6:56 PM CDTSevere Thunderstorm WarningDVNKeokuk64 min

Nearby

Severe Thunderstorm Warnings in Iowa, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.